Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 14, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 27, 2017, 4:20 AM CDT for 9 counties in Texas. It took effect at Apr 27, 2017, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2017, 4:20 AM CDT (09:20 UTC)
- In effect from
- Apr 27, 2017, 1:00 PM CDT
- Expired
- Apr 27, 2017, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524 WWUS74 KLUB 270920 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 420 AM CDT Thu Apr 27 2017 TXZ021-022-027-028-033>035-039-040-271800- /O.NEW.KLUB.WI.Y.0014.170427T1800Z-170428T0100Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Lubbock-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Olton, Morton, Levelland, Lubbock, Denver City, Plains, and Brownfield 420 AM CDT Thu Apr 27 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * TIMING...This afternoon until early this evening. * WINDS...Westerly from 25 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Strong cross winds will impact drives on north to south oriented roads. Small cars and high profile vehicles will be most affected. Areas of blowing dust also will lead to local visibility restrictions under a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
301 WWUS74 KLUB 271829 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 129 PM CDT Thu Apr 27 2017 TXZ021-022-027-028-033>035-039-040-280100- /O.CON.KLUB.WI.Y.0014.000000T0000Z-170428T0100Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Lubbock-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Olton, Morton, Levelland, Lubbock, Denver City, Plains, and Brownfield 129 PM CDT Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...From this afternoon until early this evening. * WINDS...Out of the southwest to west from 25 to 35 mph with gusts of 45 to 50 mph. * IMPACTS...Strong cross winds will impact drives on north to south oriented roads. Small cars and high profile vehicles will be most affected. Areas of blowing dust also will lead to local visibility restrictions under a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 11:39 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 26, 11:39 PM CDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1139 PM CDT Wed Apr 26 2017 .AVIATION... Light southeasterly winds have returned to the terminals late this evening. These winds will veer to the south by early morning then ramp up through the day as they veer southwesterly to westerly, at least up on the Caprock. Sustain speeds in the 20 to 30 knot range will be a good bet by mid-late afternoon, particularly at KPVW and KLBB. This will create areas of BLDU, but unless speeds are greater than currently anticipated visibilities should remain VFR. Winds will decrease Thursday evening, with a northwesterly wind shift possible during the evening hours. Expect plenty of passing mid-high clouds over the coming 24 hours, with even a virga shower not out of the realm of possibility, especially around KCDS Thursday afternoon/evening. && .PREV DISCUSSION... /issued 339 PM CDT Wed Apr 26 2017/ SHORT TERM... Another springtime wind storm is on tap for Thursday as shortwave energy now over the Pacific Northwest digs into the Oklahoma Panhandle by early tomorrow afternoon. This will effectively tighten height gradients resulting in westerly winds pushing wind advisory criteria especially across the southwest Panhandle and northwest South Plains. Unlike Monday there doesn't appear to be a substantial amount of mid and upper level moisture with the system to limit deep mixing. Expect daytime highs to jump well into the 80s with afternoon RH values again in the lower teens. This combination would otherwise raise concerns for enhanced wildfire threat however as noted yesterday, ERC values remain below average and seasonal greenup is well underway. Will defer issuing any highlights for winds as another couple of model runs should help clarify how far south and east a wind advisory will be warranted. Backing up to overnight, winds will return out of the south in wake of surface high pressure vicinity Arklatex with surface pressures falling along the lee of the Rockies in advance of the approaching system. Decent diurnal cooling will allow temps to fall back into the 40s with some upper 30s possible again northwest of Lubbock. LONG TERM... Biggest changes to this forecast were to cool temps even further Sat night and introduce improved prospects for a light freeze on the Caprock with even some snow at times in our NW zones. Beginning Thursday evening, an upper trough axis will emerge along the spine of the Rockies and herald the development of an upper low in NW flow. Models are in good harmony with this low developing near the Four Corners by Fri evening, before tracking roughly along I-40 in NM and the TX Panhandle through Sun A.M. A weak lead impulse lifting out of the base of the trough Thu night will nudge a dry cold front southward thru the region, but with pressure falls organizing upstream ahead of the larger trough/low on Fri, this boundary will stall and possibly retreat during the day. Nonetheless, the windy gradient flow of Thu should be dampened considerably with this boundary nearby, so winds on Fri are of much less concern. Friday night will see better dynamics emerge from W-E with the arrival of an upper jet streak and height falls preceding the upper low. The Gulf moisture contribution in our domain remains low in this setup, however modest Pacific moisture with sustained lift looks reasonable for some light precip amounts Fri night through Sat night. Track of the low favors better PoPs in our northern zones with mid-level dry slotting farther south likely skunking larger windows of deeper saturation. Opted to shave PoPs back more aggressively in our southern zones despite a few models re-saturating the dry slot quite bullishly Sat night in the base of the upper low. Of greater interest is the arrival of unseasonably cold air during the morning with temperatures likely falling during the day in areas. Temps were skewed closer to the chilly raw model guidance which operates independently of the climo-weighted and seasonably warmer MOS. All models show reasonably cold profiles for some light snow potential mainly in our NW zones late Sat in/near a deformation zone, with higher probabilities taking aim north of I-40 NW of the mid-level low. How much the aforementioned dry slotting interferes with saturation in the dendritic growth layer will be critical in deciding whether wintry precip develops or we're left with only shallow stratus. Even with stiff northerly winds Sat night and early Sun, models seem keen on a late freeze for portions of the Caprock given the magnitude of cold advection. Trended min temps lower and much closer to the National_Blend guidance. Otherwise, cold surface ridging will depart on Sun ahead of relaxing cyclonic upper flow on Monday, before yet another trough in NW flow sharpens upstream of the region by Tue/Wed. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23
Hazardous weather outlook, Apr 26, 11:43 AM CDT, 16 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1143 AM CDT Wed Apr 26 2017 TXZ021>044-271645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1143 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated fire weather conditions are likely Thursday afternoon across the South Plains. Much colder air this weekend may produce a widespread light freeze for the southwest Panhandle and northwest South Plains.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.